Dr. Umesh Jain is now exclusively responsible for TotallyADD.com and its content

Reply To: Does Anti-depresents make ADD symtoms worse?

Reply To: Does Anti-depresents make ADD symtoms worse?2013-07-07T17:35:08+00:00

The Forums Forums Ask The Community Does Anti-depresents make ADD symtoms worse? Reply To: Does Anti-depresents make ADD symtoms worse?

#120862

Geoduck
Member
Post count: 303

I took a couple of different anti-depressants. One I was given when I was specifically searching for help with ADHD. She didn’t believe I had it, and told me I was depressed.

That was paxil, then zoloft. Neither had an effect on my symptoms (because I wasn’t depressed, darn it!).

After giving birth to my 3rd child, I was legitimately diagnosed with severe post-partum depression, and took Lexapro.

At first, I actually had relief from some of my ADHD symptoms. I definitely, within a shocking 15 minutes, felt differently. Lexapro works faster than the aforementioned drugs, though, and everyone said that was normal. After the initial few days, I can’t say my ADHD was affected. However, it kept me not-depressed for the next few months, while I struggled with PPD.

I mention this because depression symptoms can mimic ADHD, sometimes. What I felt relief from may have been depression symptoms. At the time, I had not been diagnosed with ADHD, although, it had been suggested by that therapist. So it’s hard to say what was what, without a doc observing me for ADHD.

Who knows? Basically, though if you feel better, and it’s keeping you functional in a good way, stick with it.

Although, I think that there are some anti-depressant/ADHD drug combos out there. I have no idea for sure, though.

Oh, I’m just soooo helpful.

REPORT ABUSE